MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP INFUSION
Model Number 903-00037
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a fire occurred at the back of the ri-2 unit at the ac power entry location.There was no patient involvement and the system was not in clinical use at the time of the event.
 
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident has not been returned to belmont medical technologies for evaluation.It was reported that a fire occurred at the back of the ri-2 unit at the ac power entry location.There was no patient involvement and the system was not in clinical use at the time of the event.There were no injuries reported.A report is being submitted as this event represents a potential hazard.The ri-2 is compliant with iec-60601-1 for flammability resistance.The operator's manual provides the following warning statement: "prime the main system with solution compatible with blood.Do not prime with blood and a caution that: "immediately wipe any spills from the device".In order to avoid any such event, the spills must be wiped from the device.The operator's manual also instructs to "check the power cord before or after each use".Belmont is working with the user facility to get the device involved in this incident returned for investigation.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
The cited rapid infuser was evaluated by belmont engineering and technical service.After visual inspection,it could be confirmed there was a high energy event from the presence of char marks at the power entry of the unit and the power cord.This was caused by fluid ingress into the power cord's c19 connector.The root cause was isolated to fluid ingress into the power entry.The device history was reviewed, and no similar issues were identified.We replaced power entry module assembly and the power cord.To ensure that this unit performs according to our specifications before shipping it back, we operated the unit at elevated temperatures for 48 hours and we performed a final functional test, an electrical safety test, and a final inspection.The unit passed all test specifications and inspection requirements.A belmont territory manager will be going to the customer site to ensure periodic maintenance of the devices.We will continue to monitor this type of incident closely and take further corrective and preventive action if required.

Brand Name
RAPID INFUSER RI-2, 120V, 1000ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica 01821
MDR Report Key23475710
Report Number1219702-2025-00066
Device Sequence Number21389418
Product Code FRN
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number903-00037
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown